Motion sickness and Headache with 21:9 since patch

Bug Report
Heya. I am getting severe motion sickness and headaches playing with the new cropped FOV on 21:9 aspect ratio. The reduced vertical view is a massive disadvantage and has made the game unplayable for me.

I am not the only one experiencing this, heres just a couple of screenshots from youtube videos from the last few days, not to mention the 1500+ comments on the "General Discussion" forums regarding the 21:9 "support" that was added.

http://imgur.com/a/VVH3A
Same, it's pretty horrendous. I'm going back to 16:9 until this is fixed.
I'm getting pretty frequent headaches once I switched to 21:9. It's pathetic to call this official support.
I've never experienced motion sickness from a game (and I've played mirrors edge w/o an orientation retacule FTR) but this 21:9, aka 16:9 upscaled, has me feeling nauseous after less an hour. Especially on kill cams, it's the worst!

Frankly it's false advertising and I bought the game with the promise of 21:9 being reimplemented back into the game after it was removed from the beta. I'm very disappointed.
07/19/2016 10:38 PMPosted by Swainy
I've never experienced motion sickness from a game (and I've played mirrors edge w/o an orientation retacule FTR) but this 21:9, aka 16:9 upscaled, has me feeling nauseous after less an hour. Especially on kill cams, it's the worst!

Frankly it's false advertising and I bought the game with the promise of 21:9 being reimplemented back into the game after it was removed from the beta. I'm very disappointed.


Same, never experienced motion sickness before from a game. Its really bad!
I get a headache after playing for 5 minutes. This is unacceptable, never had a problem with any FPS before. What have you done, Blizzard? Please increase the FOV.
It means that you might be sitting to close to your monitor.

The usual cause of this is because your monitor in respect to its size may be to close for viewing, which can cause this since your eyes may be moving to much.

The bigger the monitor (or tv) is , the further away it needs to be placed.

I felt "motion sickness" on my 24 inch when I upgraded, and I found it was because my previous size I had 2 feet away from me was to close for my bigger monitor. I pushed it back to 3 feet, and it was fine.
I tried to play today. Motionsickess is big after 2-3 matches. game seems chaotic as f**k. Everything to SO BIG. Cannot focus on anything! Causes HEADACHE!!!!!
It cannot stay like that.
And don't tell me that i can play in 16:9 with black bars.
FOV in 21:9 is soooo low. I don't get it. In other games with fov 100 and 21:9 fov seems to be much bigger!

FOV 100 in Battlefield 4:
https://postimg.org/image/4gn2yuovr/


Why the hell there is even an option to LOWER the fov in OW? 80 with 21:9 is like sniping. IT'S POOR. SEEMS BROKEN.
I cannot understand how Blizzard can implement such a s**t into it's own game.

FIX IT FIX IT FIX IT!!!! ILE MOŻNA CZEKAĆ????
07/20/2016 12:01 AMPosted by Zeron
It means that you might be sitting to close to your monitor.

The usual cause of this is because your monitor in respect to its size may be to close for viewing, which can cause this since your eyes may be moving to much.

The bigger the monitor (or tv) is , the further away it needs to be placed.

I felt "motion sickness" on my 24 inch when I upgraded, and I found it was because my previous size I had 2 feet away from me was to close for my bigger monitor. I pushed it back to 3 feet, and it was fine.


What r u talking about? We don't get motionsick in any other game. 21:9 103 fov in OW seems like 50!
Hey, Blizzard! Do u hear us? 21:9 USERS CANNOT PLAY YOUR GAME!!! It's making them sick! I don't even know if it's legal to make gamers ill with your game... It might cause health problems.

PROBLEM IS HUGE! Add a proper support and stop making fool out of yourself.
This "support" is just bad. After 5-10 minutes the motion sickness kicks in...
I tried out 21:9 and it just made me feel sick to my stomach, a little dizzy (slight vertigo), and gave me a headache.

On top of that, it looks awful. Whoever decided to just upscale 16:9 instead of actually rendering at the native res is insane or just incredibly lazy.
Why even using it to begin with? It shows less than 16:9
07/20/2016 01:06 AMPosted by HellaHell
Why even using it to begin with? It shows less than 16:9


It actually shows more in properly coded games.

Please Blizzard, add correct 21:9 support at least in PTR or something?
07/20/2016 01:06 AMPosted by HellaHell
Why even using it to begin with? It shows less than 16:9


That's the thing, they promised 21:9 support, what they have slapped us in the face with after waiting since launch (remember, proper 21:9 was in the beta, they removed it before launch) is a joke.

This is not support, If I wanted to play fullscreen with clamping, I could have done that already by changing the scaling in my GPU drivers.
Congrats, Blizz and Jeff!
After few hours of playn with your 21:9 "support" i felt so dizzy that i literally HAD TO VOMIT SEVERAL times!

I hope that's what you trying to achive. I feel really bad even know after sleep.

First time happend to me playn a video game. ;(

When are we gonna get a proper support that doesn't make me return my dinner?
With the current implementation, its feels better to play at 16:9 stretched rather than the native 21:9 support because you don't end up losing about a third of your vertical view (for the record I don't like playing with the letterbox and would rather stretch)
I had tried it in the PTR, and didn't like it. But it was only for a few minutes. So I said to myself. Lets give it an honest go. I played for about an hour last night and had started getting a headache. I went back to 16:9 with black bars.
Didn't get motion sickness but, it was very straining on my eyes and I had to switch back to 16:9 with black bars after less than a minute playing around in the training area. Its like running around with a sniper scope on all the time.

I don't play the game though and don't plan to play it until real 21:9 support is in.

Join the Conversation

Return to Forum